Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 156, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 2, 2004, 4:11 AM CDT for 5 parishes in Louisiana. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2004, 4:11 AM CDT (09:11 UTC)
- Expired
- Jun 2, 2004, 4:55 AM CDT
- In force
- 44 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Concordia Parish, LA, Franklin Parish, LA, Madison Parish, LA, Richland Parish, LA, Tensas Parish, LA
The radar
The Jackson/Brandon,MS radar (KDGX), 137 km from the middle of the area, began a volume at 09:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 2, 3:30 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 9.2 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 93 J/kg
- Mixed-layer CIN
- -222 J/kg
- Mixed-layer LCL
- 1302 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 020911
SVRJAN
LAC029-041-065-083-107-020955-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
411 AM CDT WED JUN 2 2004
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
RICHLAND PARISH IN NORTHEAST LOUISIANA
TENSAS PARISH IN NORTHEAST LOUISIANA
CONCORDIA PARISH IN NORTHEAST LOUISIANA
MADISON PARISH IN NORTHEAST LOUISIANA
FRANKLIN PARISH IN NORTHEAST LOUISIANA
* UNTIL 455 AM CDT
* AT 411 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING 70 TO 80 MPH WINDS
AND PENNY SIZED HAIL. THE LINE EXTENDED FROM 11 MILES EAST OF
RAYVILLE TO 3 MILES NORTHEAST OF FERRIDAY...MOVING NORTHEAST AT 35
MPH.
* SEVERE THUNDERSTORMS WILL...
BE NEAR DELHI AT 415 AM CDT
BE NEAR WATERPROOF AT 420 AM CDT
BE NEAR SOMERSET AT 425 AM CDT
BE NEAR NEWELLTON AT 430 AM CDT
BE NEAR ST. JOSEPH AT 435 AM CDT
STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
JACKSON.
LAT...LON 3206 9153 3260 9174 3253 9128 3224 9115
3195 9120 3157 9159
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 3:15 AM CDT, 56 minutes earlier.
Area forecast discussion, Jun 2, 3:15 AM CDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
315 AM CDT WED JUN 2 2004
.DISCUSSION...
LINEAR THUNDERSTORM COMPLEX ADVANCING INTO WRN ZONES THIS MORNING
WILL BRING ANOTHER ROUND OF HEAVY RAINFALL TODAY. THE ASSOCIATED
SHORTWAVE WILL BE SLOW TO EXIT REGION TODAY AND EXPECT HIGH POPS
MOST AREAS MUCH OF THE DAY. WILL SEE PERIODS OF HEAVY RAINFALL WRN
ZONES DUE TO INTENSITY OF MCS. POSSIBILITY OF HEAVY RAINFALL
CONTINUES FOR SRN ZONES TODAY DUE TO PROXIMITY OF FRONT. WARM FRONT
NOTED NEAR SRN BORDER SHOULD LIFT NWD DURING THE AFTERNOON TO
ENHANCE POTENTIAL. WILL MAINTAIN FLOOD WATCH FOR NE LA AND CENTRAL
AND SRN MS FOR TODAY. TROUGH EXITS ERN ZONES THIS EVENING AND MID
LEVEL MOISTURE DECREASES. 850 MB FLOW VEERS TO NW BY MIDNIGHT AS THE
LOW LEVEL TROUGH SWINGS TO THE EAST AND NEXT SURFACE BOUNDARY DROPS
SWD.
THE REMNANTS OF THE BOUNDARY WILL DROP INTO SRN ZONES BY THURSDAY
AFTERNOON AS ANOTHER WEAK WAVE APPROACHES. NEXT MOISTURE EXPECTED
SRN ZONES ALONG AND S OF BOUNDARY. ANOTHER WAVE INDICATED FOR
THURSDAY NIGHT ALTHOUGH MODELS DIVERGE ON STRENGTH OF UPPER SUPPORT.
EVER PRESENT BOUNDARY SRN ZONES FRIDAY. GENERAL TROUGHING OVER THE
AREAS WILL DEEPEN SLIGHTLY AS A HEALTHY SHORTWAVE DROPS ACROSS THE
MIDWEST ALONG THE WRN EDGE OF THE LONG WAVE TROUGH. BEST POPS ONCE
AGAIN SRN ZONES WHERE BEST LOW LEVEL THETAE FIELDS PERSIST S OF THE
SURFACE BOUNDARY.
GFS FINALLY BEGINS TO SHIFT LONG WAVE TROUGH EWD BY THE WEEKEND...
ALTHOUGH EUROPEAN MODEL DEVELOPS WEAK UPPER RIDGING A LITTLE FASTER.
THIS SHOULD MEAN A CHANGE TO A MORE DIURNAL CONVECTIVE PATTERN WITH
GENERAL SLY FLOW AT LOW LEVELS AND A ZONAL TO FLAT RIDGING PATTERN
FOR THE LOWER MS RIVER VALLEY. SHOULD ALSO SEE SLIGHT WARMING TREND
FOR AFTERNOON TEMPS BY THE WEEKEND.
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH TODAY FOR HINDS COUNTY FOR LAKE DOCKERY.
FLASH FLOOD WATCH TODAY SOUTH OF A LINE FROM MAYERSVILLE TO
CANTON TO MERIDIAN.
LA...FLASH FLOOD WATCH TODAY FOR PORTIONS OF NORTHEAST LOUISIANA.
AR...NONE.
&&Hazardous weather outlook, Jun 1, 3:02 PM CDT, 13 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 302 PM CDT TUE JUN 01 2004 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 022002- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 302 PM CDT TUE JUN 01 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND WEDNESDAY... ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER EXTREME SOUTHWEST MISSISSIPPI INTO EAST LOUISIANA LATE TONIGHT AND WEDNESDAY. THE AREA OF CONCERN IS SOUTH OF A MEADVILLE TO NATCHEZ TO JONESVILLE LINE WHERE...WIND GUSTS OF 65 MILES AN HOUR AND HAIL TO THE SIZE OF NICKELS WILL BE POSSIBLE. A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE TONIGHT AND WEDNESDAY ACROSS PORTIONS OF NORTHEAST LOUISIANA AND SOUTH MISSISSIPPI...GENERALLY SOUTH OF A LINE FROM QUITMAN TO JACKSON TO RAYVILLE LOUISIANA. THE RISK WITH STRONGER STORMS WILL BE WIND GUSTS TO 50 MILES AN HOUR AND SMALL HAIL ALONG WITH FREQUENT LIGHTNING AND HEAVY DOWNPOURS. . THE REMNANTS OF A FRONT WILL LINGER SOUTH OF INTERSTATE 20 AND WILL HELP FOCUS THUNDERSTORM DEVELOPMENT ACROSS THOSE LOCATIONS. AN UPPER LEVEL WEATHER DISTURBANCE WILL ALSO SWING ACROSS THE REGION AND WILL PROVIDE UPPER SUPPORT FOR STRONG CONVECTION. ...FLOODING... STRONG THUNDERSTORMS WILL PRODUCE PERIODS OF HEAVY RAINFALL LATER TONIGHT INTO WEDNESDAY FOR MANY AREAS ALONG AND SOUTH OF A LINE FROM LAUREL TO PORT GIBSON TO WINNSBORO LOUISIANA. PONDING OF WATER CAN BE EXPECTED ACROSS SOME ROADWAYS AND IN LOW LYING AREAS. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR HINDS COUNTY FOR A POTENTIAL DAM FAILURE IN BYRAM. PLEASE REFER TO THE FLASH FLOOD WATCH PRODUCT FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY... ...DAYS TWO AND THREE...WEDNESDAY NIGHT THROUGH FRIDAY NIGHT... ANOTHER ROUND OF STRONG THUNDERSTORMS EXPECTED ON WEDNESDAY SHOULD EXIT THE REGION WEDNESDAY NIGHT... BEFORE THE NEXT WEATHER SYSTEM PIVOTS INTO THE AREA LATER ON THURSDAY INTO THURSDAY NIGHT. THE PRIMARY REGION OF CONCERN WILL BE AREAS ALONG AND SOUTH OF A LINE FROM BASTROP TO YAZOO CITY TO DEKALB. THESE STORMS WILL BE CAPABLE OF GUSTY WINDS AND SMALL HAIL. FREQUENT DANGEROUS LIGHTNING WILL ALSO OCCUR. THE REMNANTS OF THE FRONT WILL CONTINUE ACROSS THE REGION THIS WILL PROVIDE SUFFICIENT LIFT FOR THE DEVELOPMENT OF STRONG THUNDERSTORMS...ESPECIALLY DURING THE AFTERNOONS. ...DAYS FOUR THROUGH SEVEN...FRIDAY NIGHT THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF HAZARDOUS WEATHER OPERATIONS...MAY BE NEEDED FOR A FEW HOURS THROUGH WEDNESDAY BUT IS NOT EXPECTED FOR THE PERIOD THURSDAY THROUGH NEXT TUESDAY.. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 3:29 AM CDT | Severe Thunderstorm Warning | JAN | Catahoula, Franklin, Richland | 41 min |
| Jun 2, 4:44 AM CDT | Severe Thunderstorm Warning | JAN | East Carroll, West Carroll | 41 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.